iMedi.co.uk

Out of date information, search another

Mrs Cullens Aspirin 300mg Tablets

Out of date information, search another

PATIENT INFORMATION LEAFLET FOR

ASPIRIN 300MG TABLETS

1. WHAT ASPIRIN 300MG TABLETS ARE AND WHAT THEY ARE USED FOR

Your medicine is called Aspirin 300mg Tablets (called Aspirin Tablets throughout the rest of this leaflet).

What this medicine does

Aspirin Tablets are used for the symptomatic relief of mild to moderate pain, including migraine, toothache, neuralgia, headache, sore throat, period pains, aches and pains (including muscle pains and backache). For the symptomatic relief of influenza, feverishness and feverish colds. For the symptomatic relief of sprains, strains, rheumatic pain, sciatica, lumbago, fibrositis, joint swelling and stiffness.

Aspirin belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs). Aspirin works by preventing the release in the body of substances which cause pain, inflammation and fever.

2. BEFORE YOU TAKE ASPIRIN TABLETS

There is a possible association between aspirin and Reye's Syndrome when given to children. Reye's syndrome is a very rare disease, which can be fatal. For this reason aspirin should not be given to children aged under 16 years, unless on the advice of a doctor.

Do not take Aspirin Tablets if you:

•    are allergic (hypersensitive) to aspirin or other non-steroidal anti-inflammatory drugs (NSAIDs) e.g. ibuprofen, or any of the other ingredients of Aspirin Tablets (see Section 6 What Aspirin Tablets contain). Symptoms may include rhinitis (runny nose), swollen face, mouth or tongue, itchy rash or asthma attack;

•    have or have had a stomach ulcer;

•    have a condition where your blood does not clot properly (e.g. haemophilia);

•    are taking medicines to thin your blood such as warfarin;

•    have or have had gout;

•    are in the last 3 months of pregnancy or are breast-feeding.

Talk to your doctor or pharmacist if any of the following apply to you:

•    if you have asthma, or suffer from allergies;

•    if you have problems with your heart, kidneys or liver;

•    if you are dehydrated;

•    if you have nasal polyps (inflamed swellings inside the nose)

•    if you suffer from indigestion (dyspepsia)

•    if you have an infection

•    if you have high blood pressure;

•    if you have a lack of glucose 6-phosphate dehydrogenase (G6PD);

•    if you are elderly;

•    if you are diabetic.

The product belongs to a group of medicines which may impair the fertility in women. This effect is reversible on stopping the medicine.

You should let your doctor know you are taking aspirin tablets, particularly if you are going to have an operation, as you may need to stop taking your tablets several days before the operation.

Your blood, kidney and liver should be monitored during prolonged use of aspirin as blood, kidney and liver disorders may develop.

Using other medicines

Make sure your doctor knows if you are taking a medicine listed here:

•    Alcohol: some of the effects of aspirin are enhanced.

•    Mifepristone (used to terminate pregnancy). You should not take aspirin until eight to twelve days after mifepristone. If taken with aspirin this medicine may not be as effective.

•    Non-steroidal anti-inflammatory (NSAIDs) e.g. ibuprofen or diclofenac sodium (used for pain relief and to treat inflammation)or Corticosteroids e.g. prednisolone and betamethasone (used to treat allergy or inflammation): if taken with aspirin you may have more severe side effects e.g. increased risk of bleeding or ulcers in the stomach. If you suddenly stop taking corticosteroids you may develop aspirin poisoning.

•    Metoclopramide (used to treat nausea and vomiting): it may increase the effect of aspirin.

•    Adsorbents e.g. kaolin (for diarrhoea) and Antacids e.g. aluminium hydroxide and magnesium carbonate (used to treat indigestion): these medicines may reduce the effect of aspirin.

•    Medicines known to affect the clotting of your blood: if

you take one of these medicines below with aspirin you may increase the likelihood of bleeding.

•    Coumarins e.g. warfarin, phenindone or heparins (blood thinning medicines), streptokinase.

•    Clopidogrel and ticlopidine (used to prevent strokes and heart attacks).

•    Calcium channel blockers such as verapamil, used to treat high blood pressure.

•    ACE Inhibitors or Angiotensin-II Receptor Antagonists

e.g. captopril, enalapril maleate, valsartan, losartan (used to lower high blood pressure): taken with aspirin these medicines may not be as effective and you may suffer from kidney problems.

•    Antidepressants (used to treat depression) e.g.

Selective Serotonin Re-uptake Inhibitors (SSRIs) (such as venlafaxine): if taken with aspirin you may increase the likelihood of bleeding.

•    Medicines to control epilepsy e.g. phenytoin and valproate: aspirin may increase the effect of these medicines. If you take sodium valproate with aspirin you may increase the likelihood of bleeding.

•    Zafirlukast (used to prevent or treat asthma).

•    Spironolactone (diuretic) water tablets, Probenicid or Sulfinpyrazone (used to treat gout): if taken with aspirin these medicines may not be as effective.

Phenylbutazone may reduce the effect of aspirin.

•    Methotrexate (used in the treatment of arthritis, Crohn's disease and cancer) or Carbonic anhydrase inhibitors e.g. acetazolamide (used in the treatment of glaucoma, epilepsy and excess water retention): if taken with aspirin the side effects of these medicines may become more severe.

•    Steroids such as cortisone and hydrocortisone, used to treat allergic conditions.

•    Thiopental (used as an anaesthetic).

•    Gold compounds (used to treat rheumatoid arthritis).

•    Insulin and other drugs used to treat diabetes.

•    Sulphonamides, such as sulphamethoxazole, used to treat infections.

•    Vitamin C.

•    Cilostazol (for leg pain that occurs when walking due to poor circulation): the dose of aspirin should not be greater than 80mg a day.

Aspirin may affect the results of thyroid function tests.

If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product, as it contains lactose.

103469/5

pg 1/2

Please be ready to give the following information:

Product Name

Reference Number

Aspirin 300mg Tablets

29831/0015

This leaflet was last revised in November 2010


103469/5

212896


Tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription.

Pregnancy and breast-feeding

If you are pregnant, thinking of becoming pregnant, or breast-feeding, ask your doctor or pharmacist for advice before taking Aspirin Tablets.

3. HOW TO TAKE ASPIRIN TABLETS

For oral use.

Follow the instructions on the label about how to take your medicine. Check with your doctor or pharmacist if you are not sure.

Adults (including the elderly and children over 16 years):

The usual dose is one to three tablets, swallowed whole with water. The dose should not be taken more frequently than every four hours and not more than four times in any 24 hour period.

Maximum daily dose: 12 tablets (3.6g) every 24 hours in divided doses.

Take the tablets with or immediately after food to reduce the risk of getting stomach and bowel irritation.

Do not exceed the stated dose.

If symptoms persist for more than three days, consult your doctor.

Children and Adolescents

Aspirin should not be given to children aged under 16 years of age unless on the advice of a doctor.

If you take more Aspirin Tablets than you should

If you take more Aspirin Tablets than your doctor has prescribed contact your nearest hospital casualty department or doctor immediately. Take the medicine or this leaflet with you to show the doctor.

Symptoms of an overdose include vomiting, dehydration, tinnitus, vertigo, headache, nausea, dizziness, restlessness, heart failure, breathing failure, deafness, sweating, warm extremities with racing pulse, increased breathing rate and hyperventilation.

If you forget to take Aspirin Tablets

•    If you forget to take a dose, do not worry. Take the next dose when it is due.

•    Do not take double the amount to make up for a forgotten dose.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

4. POSSIBLE SIDE EFFECTS

Like all medicines, Aspirin Tablets can cause side effects,

although not everybody gets them.

If you experience the following side effects while taking

your medicine, you should stop taking your tablets and

tell your doctor straight away:

•    allergic reaction (hypersensitivity) which may include lumpy skin or hives, skin rash, swelling of eyelids, face, lips, mouth or tongue, or sudden wheeziness, or induce or worsen asthma attacks;

•    you suffer from severe or persistent indigestion, stomach upset or pain, you may develop ulcers or bleeding from the stomach which can cause severe stomach pain, bloody or black tarry stools or vomiting blood.

Other possible side effects:

•    stomach upset and feeling sick;

•    an increased tendency to bleed;

•    anaemia and other blood disorders;

•    mouth ulcers;

•    slight blood loss which may result in iron-deficiency anaemia during long term use;

•    diarrhoea;

•    blood in the urine;

•    Stevens-Johnson syndrome (fever, rash sore mouth and eyes, joint and muscle aches);

•    severe skin problem with shedding of the upper layer;

•    you may succumb to infections more easily;

•    you may bruise more easily.

Some patients have developed liver problems (particularly with high doses).

If any of the side effects get serious, or if you notice any

side effects

not listed in

this leaflet,

please tell

your doctor or

pharmacist.

5. HOW TO STORE ASPIRIN TABLETS

Keep out of the reach and sight of children.

Do not use after the expiry date stated on the label.

Do not store above 25°C. Store in the original container.

Do not use if you notice that the pack is damaged. Return it to your pharmacist.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. FURTHER INFORMATION

What Aspirin Tablets contain

The active substance is aspirin. Each tablet contains 300mg of aspirin.

The other ingredients are lactose, starch and talc.

What Aspirin Tablets look like and contents of the pack

Aspirin Tablets are white, round tablets, which have <A> embossed on one face and a break line on the other.

Each pack of Aspirin Tablets contains 8, 10, 12, 16, 20, 24, 25, 28, 30, or 32 tablets. Packs of 20, 24,25,28, 30 and tablets are only available from your pharmacist. Packs of 48, 50, 96 and 100 tablets are only available on prescription from your doctor. Packs of 250, 500, 1000 and 5000 are dispensary packs only. Not all pack sizes are marketed.

Marketing Authorisation Holder

Wockhardt UK Ltd, Ash Road North, Wrexham, LL13 9UF, UK Manufacturer

CP Pharmaceuticals Ltd, Ash Road North, Wrexham,

LL13 9UF, UK.

Other formats:

To listen to or request a copy of this leaflet in Braille, large print or audio please call, free of charge:

0800 198 5000 (UK Only)

WOCKHARDT

pg 2/2